Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2001, 8:29 PM CST for Sabine Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2001, 8:29 PM CST (02:29 UTC)
- Expired
- Feb 26, 2001, 9:30 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 8:35 PM CST | Hail 1.75 | Many, LA | Ground completely covered. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270231 SVRSHV LAC085-270330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 829 PM CST MON FEB 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 930 PM CST * AT 829 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF ZWOLLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZWOLLE AT 845 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONaAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 930 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:35 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Feb 26, 2:35 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CST MON FEB 26 2001 LOOKS LIKE A RAINY PERIOD SETTING UP FOR THE FOUR STATE AREA THIS WEEK. UPPER LOW OFF THE COAST OF SOUTHERN CALIFORNIA WILL BE A PROBLEM FOR THE AREA THIS WEEK. SHORT WAVES EJECTING OUT OF THE LOW WILL CAUSE RAIN AT TIMES DURING THE WEEK...ALTHOUGH EXACT TIMING OF THE PRECIP WILL BE DIFFICULT. WILL HAVE TO CONTINUE WITH RATHER HIGH POPS IN THE FORECAST THE FIRST TWO DAYS...WITH RAIN CHANCES CONTINUING IN THE EXTENDED FORECAST...OUT TO AT LEAST DAY 5... SATURDAY...UNTIL THE UPPER LOW WEAKENS AND FINALLY MOVES EASTWARD. THIS SHOULD DRY US OUT FOR SUNDAY AND MONDAY...MAYBE. SOME ISENTROPIC LIFT EXPECTED TONIGHT AND TUESDAY...AND INDEED...THERE ARE ALREADY THUNDERSTORMS OVER EAST TEXAS AND WEST LA. THESE SHOULD GRADUALLY DEVELOP NORTHWARD AS THE ISENTROPIC LIFT MOVES NORTHWARD TONIGHT. THUS WILL HAVE THE HIGHEST POPS TONIGHT AND TUESDAY IN THE SHV...TYR AREAS. HEAVY RAIN IS A CONCERN TONIGHT AND TUESDAY...WITH THE GROUND ALREADY SATURATED. WILL ISSUE A FLASH FLOOD WATCH FOR PART OF EAST AND NORTHEAST TEXAS...AND NORTHWEST LA FOR TONIGHT. BEYOND TUESDAY...WILL CONTINUE WITH POPS...BUT THE TIMING OF THE RAIN WILL BE MORE DIFFICULT. WILL HAVE TO LEAVE THAT UP TO LATER FORECASTS. TEMPS WILL SHOW A WARMING TREND THROUGH TUESDAY NIGHT... BUT ANOTHER FRONT IS EXPECTED TO MOVE SOUTH THROUGH THE FOUR STATE AREA BY WEDNESDAY...COOLING TEMPS DOWN SOMEWHAT. 03 SHV 54/70/58/66 7776 MLU 53/70/58/67 6666 TXK 50/63/53/60 5687 TYR 53/69/57/63 7776 LFK 60/73/60/68 6766 .SHV...FLASH FLOOD WATCH FOR TONIGHT FOR THE AREA SOUTHWEST OF A LINE FROM LINDALE TX TO HOMER LA TO NATCHITOCHES LA.
In the hours before
Local storm report, Feb 26, 3:40 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
340 PM CST MON FEB 26 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
250 PM EAST MOUNTAIN TX WIND DAMAGE
02/24/01 UPSHUR HOUSE AND BARN DAMAGED
BY 40 TO 45 MPH WINDS
AHEAD OF COLD FRONTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.